Alert archive / Indiana / Red Flag Warnings in 2013

Red Flag Warning 2, NWS Louisville, KY

April 6, 20139 counties in Indiana; 9 counties in Kentucky

NWS Louisville, KY issued this red flag warning at Apr 6, 2013, 9:11 AM EDT for 9 counties in Indiana; 9 counties in Kentucky. It took effect at Apr 6, 2013, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2013, 9:11 AM EDT (13:11 UTC)
In effect from
Apr 6, 2013, 1:00 PM EDT
Expired
Apr 6, 2013, 8:00 PM EDT
In force
7 hr
Issued by
NWS Louisville, KY

Counties Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Breckinridge County, KY, Bullitt County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY, Ohio County, KY, Oldham County, KY

The radar

The Louisville radar (KLVX), 28 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2105 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

628 
WWUS83 KLMK 061311
RFWLMK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 AM EDT SAT APR 6 2013

INZ079-KYZ032>034-038-045-053-061415-
/O.CAN.KLMK.FW.A.0001.130406T1700Z-130407T0000Z/
JEFFERSON IN-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-NELSON KY-
LARUE KY-
911 AM EDT SAT APR 6 2013

...FIRE WEATHER WATCH IS CANCELLED FOR LOW RELATIVE HUMIDITY AND
GUSTY SOUTH WINDS FOR PORTIONS OF SOUTHEAST INDIANA AND NORTH 
CENTRAL KENTUCKY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE FIRE
WEATHER WATCH. 

WINDS ARE EXPECTED TO BE AROUND 15 MPH WITH GUSTS AROUND 25 MPH
THIS AFTERNOON...HOWEVER RELATIVE HUMIDITY VALUES ARE MARGINAL FOR
RED FLAG CONDITIONS. ADDITIONALLY...LOCAL CUSTOMERS IN SOUTHEAST
INDIANA HAVE MENTIONED THAT SMALL FUELS ARE NOT AS DRY AS AREAS TO
THE WEST. THEREFORE...NO RED FLAG WARNING WILL BE ISSUED FOR THIS
REGION. WHILE CONDITIONS ARE NOT EXPECTED TO REACH CRITICAL
THRESHOLDS...AN INCREASED FIRE DANGER STILL EXISTS.

$$

INZ076>078-083-084-089>092-KYZ023>031-070000-
/O.UPG.KLMK.FW.A.0001.130406T1700Z-130407T0000Z/
/O.NEW.KLMK.FW.W.0002.130406T1700Z-130407T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
911 AM EDT SAT APR 6 2013 /811 AM CDT SAT APR 6 2013/

...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING FOR LOW RELATIVE 
HUMIDITY AND GUSTY SOUTH WINDS FOR PORTIONS OF SOUTHERN INDIANA
AND CENTRAL KENTUCKY...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...PORTIONS OF SOUTHERN INDIANA AND NORTH CENTRAL
  KENTUCKY ALONG AND NORTH OF THE BLUEGRASS PARKWAY.

* WINDS...SOUTH INCREASING TO 15 TO 20 MPH BY MID AFTERNOON...
  WITH GUSTS AROUND 25 MPH.

* TIMING...EARLY THIS AFTERNOON UNTIL AROUND SUNSET.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY IN THE 24 TO 30 
  PERCENT RANGE.

* TEMPERATURES...WILL REACH AROUND 70 DEGREES.

* IMPACTS...THE WEATHER CONDITIONS WILL COMBINE WITH DRY FUELS TO
  ENHANCE WILDFIRE DANGER ACROSS THE AREA. ANY OUTDOOR FIRES COULD
  QUICKLY SPREAD OUT OF CONTROL.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BJS
2 follow-up statements
645 
WWUS83 KLMK 061933
RFWLMK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
333 PM EDT SAT APR 6 2013

INZ076>078-083-084-089>092-KYZ023>031-070000-
/O.CON.KLMK.FW.W.0002.000000T0000Z-130407T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
333 PM EDT SAT APR 6 2013 /233 PM CDT SAT APR 6 2013/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS FOR 
PORTIONS OF SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY...

* AFFECTED AREA...PORTIONS OF SOUTHERN INDIANA AND NORTH CENTRAL 
  KENTUCKY ALONG AND NORTH OF THE BLUEGRASS PARKWAY. 

* WINDS...SOUTH 10 TO 15 MPH WITH GUSTS AROUND 20 MPH.

* TIMING...THIS AFTERNOON UNTIL AROUND SUNSET.

* RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY IN THE 20 TO 30
  PERCENT RANGE.

* TEMPERATURES...WILL REACH INTO THE LOW 70.

* IMPACTS...THE WEATHER CONDITIONS WILL COMBINE WITH DRY FUELS 
  TO ENHANCE WILDFIRE DANGER ACROSS THE AREA. ANY OUTDOOR FIRES 
  COULD QUICKLY SPREAD OUT OF CONTROL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

BJS
990 
WWUS83 KLMK 070005
RFWLMK

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
805 PM EDT SAT APR 6 2013

...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF SOUTHERN INDIANA
AND NORTH CENTRAL KENTUCKY...

.WINDS ARE DECLINING AND RELATIVE HUMIDITIES ARE INCREASING ACROSS
THE REGION...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

INZ076>078-083-084-089>092-KYZ023>031-070115-
/O.EXP.KLMK.FW.W.0002.000000T0000Z-130407T0000Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
805 PM EDT SAT APR 6 2013 /705 PM CDT SAT APR 6 2013/

...RED FLAG WARNING HAS EXPIRED FOR PORTIONS OF SOUTHERN INDIANA 
AND NORTH CENTRAL KENTUCKY...

WINDS ARE DECLINING AND RELATIVE HUMIDITIES ARE INCREASING ACROSS
THE REGION...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

AMS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:37 AM EDT, 2 hours 34 minutes earlier.

Area forecast discussion, Apr 6, 6:37 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
637 AM EDT SAT APR 06 2013

...Updated Aviation Discussion...

.Short Term (Today through Sunday)...
Issued at 320 AM EDT Sat Apr 6 2013

With the retreat of the jet stream back north, much milder air will
return today and Sunday to the Ohio Valley. A surface ridge axis now
aligned from Michigan through Tennessee has brought nearly calm
winds early this morning. An interesting aside, current temperatures
(at 2am) over Kentucky vary widely with location and elevation. At
2am, temperatures ranged from 34 to near 50 degrees, depending on
exposure!!

After one last chilly morning, as high pressure moves east, south
winds will pick up by late morning. This will lead to a rapid
rebound towards our eventual highs generally in the lower 70s. Low
pressure moving across Wisconsin this afternoon will lead to a
tightening pressure gradient and increased south southwest winds by
mid-afternoon, especially across southwestern Indiana, where they
may average around 15 mph with some gusts above 25 mph.

We currently have a fire weather watch for this afternoon across all
of southern Indiana and the Bluegrass Region. Based on forecast wind
speeds and dewpoints this afternoon, will hold off on issing a Red
Flag Warning for this afternoon, although criteria will come close
across the Hoosier Forest and the rest of southwestern Indiana.

Temperatures will stay quite mild overnight into early Sunday, aided
by overnight south winds of 5 to 10 mph. This will keep the boundary
layer mixy, preventing much radiational cooling. Lows will only fall
into the lower to mid 50s, with perhaps some upper 40s across
protected areas across our eastern counties.

By late Sunday, the low pressure mentioned above will lie over
Quebec, trailing a cold front that will slow and then hang up over
central Indiana by late in the day. Increasing moisture with PWATs
rising to near one inch across southern Indiana will bring mostly
cloudy skies to northern Kentucky near the Ohio and southern Indiana
by Sunday morning. This pre-frontal convergence will allow scattered
showers and perhaps an isolated thunderstorm to develop by late
Sunday morning near and north of the Ohio River. These showers may
continue through late afternoon. Highs Sunday across southern
Indiana may cool slightly into the mid to upper 60s, depending on
clouds and precipitation. Lower 70s are still likely south and east
of the Bluegrass Parkway.

.Long Term (Sunday Night through Friday)...
Issued at 325 AM EDT Sat Apr 6 2013

Sunday Night through Tuesday Night...

Surface frontal boundary continues to look like it will stall out
across the middle section of the Ohio Valley Sunday night as the
flow aloft becomes more WSW-ENE across the region.  This boundary
should continue to act as a foci for renewed convective development
through the early portion of the forecast period.  Convection Sunday
evening should diminish in coverage with the loss of heating, so
still plan on going with chance PoPs across the north with mainly
dry conditions in the south as they will be further away from the
boundary.  Lows Sunday night will be mild with readings in the lower
to middle 50s regionwide.

As the upper flow becomes more orientated out of the southwest on
Monday, we should see the stalled out front inch northward as a warm
front during the day on Monday.  Convective focus will still be
along the front, but looks to be primarily limited to our northern
areas with mainly dry conditions across central and southern
Kentucky.  As surface low develops across the Plains on Tuesday, we
should see less convection across the region as the surface warm
frontal boundary should be located just north of our forecast area.
Still think that some slight chance PoPs are warranted Tuesday
across the far northern sections closest to the front with much of
Kentucky remain generally dry through Tuesday night.  As for
temperatures, generally stuck close a blend of the previous forecast
and the bias-corrected consensus here.  Highs Monday look to be in
the lower 70s with overnight lows in the upper 50s to around 60.
Highs Tuesday will be milder with readings in the 70-75 degree range
across the north and 75-80 across central and southern Kentucky.  If
we get breaks in the clouds across the south, 80s or even lower 80s
are certainly possible.  Lows Tuesday night will cool back into the
upper 50s to around 60.

Wednesday through Friday...

The deterministic and ensemble guidance continues to show
significant spread in their solutions for this time frame.  While
the spread continues to be significant, forecaster confidence
remains above normal that we will see some sort of significant
precipitation event in the Wednesday through Thursday time frame.
Forecast confidence on the evolution and timing of this system
through the region is what remains low confidence at this point.

Both the GFS and Euro solutions continue to agree that a potent
upper level low will eject out of the western CONUS and into the
Plains by midweek.  This will result in the development of a surface
low pressure system that will eventually work eastward.  The model
solutions aloft are quite different this evening.  The GFS is far
more progressive aloft and allows the upper low and associated
surface cyclone to race through the Ohio Valley late Wednesday night
and early Thursday.  The 00Z GFS ensembles are all quite progressive
as well and generally support the operational GFS run.  On the other
hand, the Euro solutions are markedly slower with the upper level
low progressing through the Plains and into the east.  It appears
that the models have differing opinions on the placement of the
upper level low over SE Canada which seems to be blocking the flow a
bit more in the Euro solution.  The GFS here simply blasts through
the block.  Given the recent high latitude blocking over the last
several weeks, it stands to reason that the Euro may be more
reasonable here.

In either case, a line of strongly forced convection seems likely to
accompany the front as it pushes through.  Instability ahead of the
front seems to be real fly in the ointment at this time as wind
fields and plenty of moisture will be available.  Strong to severe
thunderstorms seem very likely in the Wednesday through Thursday
time frame depending on which solution pans out (GFS: Wednesday
night Euro: more likely Thursday).

In cases like this, the eventual solution is probably somewhere in
between the model extremes. So, we will continue to trend the
forecast in between the GFS and Euro at this point.  With that said,
will go ahead and increase PoPs for Wednesday night and Thursday to
account for both solutions.  Once this system gets into the upper
air network, we should see some sort of forecast convergence emerge
in the next 24-48 hours.  Given the above normal temperatures, pwats
and supportive dynamics aloft, we will continue to highlight the
risk of severe weather for the Wednesday night through Thursday time
frame in the Hazardous Weather Outlook product.

Temperatures will be mild through the period with highs on Wednesday
in the lower to middle 70s.  Thursday is somewhat of a toss up
depending on clouds, precipitation, and the frontal location.  Using
the AllBlend guidance here would suggests highs in the 60s for
Thursday with lower 60s on Friday in the cooler, post frontal
airmass.  Overnight lows will range from the lower 50s Wednesday
night to the lower 40s for Thursday night.

&&

.Aviation (12Z TAF Issuance)...
Issued at 630 AM EDT Sat Apr 6 2013

Aside from some occasional passing mid and upper level cloudiness,
expect mostly sunny to partly cloudy skies today through early
Sunday morning.

Light easterly winds early this morning will become southerly and
freshen by early afternoon. Winds will become south southwest
towards early afternoon and will peak at at around 12 to 15kt by
late afternoon. Some winds may gust to 23kt between 3 and 7 pm late
this afternoon.

South southwest winds around 10kt will continue through Sunday
morning. One should be aware that winds at 2000 feet will continue
at around 30 to 35kt overnight Saturday into early Sunday, falling
just short of qualifying as low level wind shear.

Clouds will thicken at SDF towards 12z Sunday as a frontal boundary
approaches. Ceilings will remain VFR with just a slight chance of a
shower near the airport by 12z. Isolated to scattered showers may
continue around SDF through 18z Sunday.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...FIRE WEATHER WATCH FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
     THROUGH THIS EVENING FOR INZ076>079-083-084-089>092.

KY...FIRE WEATHER WATCH FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON
     THROUGH THIS EVENING FOR KYZ023>034-038-045-053.

Short Term.......JSD
Long Term........MJ
Aviation.........JSD
Hazardous weather outlook, Apr 6, 4:02 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
402 AM EDT SAT APR 6 2013

INZ076>079-083-084-089>092-KYZ023>034-038-045-053-070815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-
NELSON KY-LARUE KY-
402 AM EDT SAT APR 6 2013 /302 AM CDT SAT APR 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND NORTH-CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WARM TEMPERATURES AND INCREASING SOUTH WINDS THIS AFTERNOON WILL
COMBINE WITH DRY FUELS TO ENHANCE WILDFIRE DANGER. A FIRE WEATHER
WATCH IS IN EFFECT FOR SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY
WEST OF THE BLUEGRASS.

A DEVELOPING TROUGH ACROSS THE CENTRAL PLAINS WILL BRING SEVERAL
DISTURBANCES ACROSS THE REGION. ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ALONG AND NORTH OF THE
BLUEGRASS PARKWAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION
EARLY NEXT WEEK BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO
THE REGION. THE LATEST FORECASTS SUGGESTS THAT A STRONG COLD FRONT
WILL PUSH THROUGH THE REGION IN THE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT TIME FRAME. SOME OF THE THUNDERSTORMS ACCOMPANYING
THIS FRONT COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ035>037-039>043-046>049-054>057-061>067-070>078-081-082-070815-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-
BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-
CLINTON KY-
402 AM EDT SAT APR 6 2013 /302 AM CDT SAT APR 6 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A DEVELOPING TROUGH ACROSS THE CENTRAL PLAINS WILL BRING SEVERAL
DISTURBANCES ACROSS THE REGION. ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON ALONG AND NORTH OF THE
BLUEGRASS PARKWAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE THROUGH THE REGION
EARLY NEXT WEEK BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO
THE REGION. THE LATEST FORECASTS SUGGESTS THAT A STRONG COLD FRONT
WILL PUSH THROUGH THE REGION IN THE WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT TIME FRAME. SOME OF THE THUNDERSTORMS ACCOMPANYING
THIS FRONT COULD BE STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

JSD/MJ

In the hours before

Special weather statement, Apr 6, 9:08 AM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 AM EDT SAT APR 6 2013

INZ079-KYZ032>043-045>049-053>057-061>067-070000-
JEFFERSON IN-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-
CASEY KY-LINCOLN KY-
INCLUDING THE CITIES OF...MADISON...BEDFORD...NEW CASTLE...
SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD
908 AM EDT SAT APR 6 2013 /808 AM CDT SAT APR 6 2013/

...ELEVATED WILDFIRE DANGER THIS AFTERNOON...

SOUTH WINDS WILL INCREASE TO 15 TO 20 MPH THIS AFTERNOON...WITH
GUSTS APPROACHING 30 MPH. THESE WINDS COMBINED WITH RELATIVE
HUMIDITY BOTTOMING OUT BELOW 30 PERCENT...AND DRYING
VEGETATION...WILL RESULT IN AN INCREASED FIRE DANGER OVER CENTRAL
KENTUCKY AND INTO SOUTHEASTERN INDIANA.

ANY OPEN FIRES TODAY COULD SPREAD QUICKLY OUT OF CONTROL.
FOLLOW THE RECOMMENDATIONS OF LOCAL AUTHORITIES...AND USE EXTREME
CAUTION IF YOU DO BURN.

RAS

Nearby

Red Flag Warnings in Indiana, 2013Red Flag Warnings in Kentucky, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.